MAUDE Adverse Event Report: BECKMAN COULTER INC. AU480 CHEMISTRY ANALYZER WITH ISE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER INC. AU480 CHEMISTRY ANALYZER WITH ISE; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU481-10E CHEMISTRY ANALYZER WITH ISE
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported of getting erroneous erratic patient results for ion selective electrode (ise) which includes sodium (na), potassium (k), and chloride (cl) with low anion gaps on their au480 clinical chemistry analyzer (pn b96693, sn (b)(6).The erroneous patient results were not reported out of laboratory.There were no injuries, deaths, or delays/changes in treatment associated with this event.The customer repeated patient samples on another analyzer and obtained results considered correct by the customer.The customer did not provide patient data and/or patient demographics.
 
Additional Manufacturer Narrative
The beckman coulter field service engineer (fse) inspected the instrument and confirmed that customer had drain overflow and y-fitting in drain line was plugged up.Issue was resolved by cleaning y-fitting and replacement of reference electrode.The instrument was functional.The customer was satisfied.No further action is required.Section a2, a3 and a5: information not provided by the customer.The beckman coulter internal identifier is case (b)(4).

Brand Name
AU480 CHEMISTRY ANALYZER WITH ISE
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER MISHIMA K. K.
454-32 higashino
nagaizumi-cho sunto-gun
shizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key25379677
Report Number9612296-2026-00233
Device Sequence Number9463129
Product Code JJE
UDI-Device Identifier14987666542972
UDI-Public(01)14987666542972(11)250115
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K981743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU481-10E CHEMISTRY ANALYZER WITH ISE
Device Catalogue NumberB96693
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown